Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 89, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 30, 2019, 8:20 AM CDT for Platte County, Missouri. It took effect at Mar 30, 2019, 8:05 PM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2019, 8:20 AM CDT (13:20 UTC)
- In effect from
- Mar 30, 2019, 8:05 PM CDT
- Expired
- Apr 3, 2019, 8:36 AM CDT
- In force
- 4 days
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River at Sharps Station (SSTM7).
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 29 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06821190, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 6:17 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 30, 6:17 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 617 AM CDT Sat Mar 30 2019 .Discussion... Issued at 313 AM CDT SAT MAR 30 2019 A relatively quiet forecast is on tap for the area, outside of this morning, for the weekend and into the first half of next week. Early morning water vapor imagery shows a shortwave moving through western KS and OK. Another wave was moving southeastward out of the northern Plains and Upper Midwest. The KS/OK shortwave will continue to track eastward this morning and be the main mechanism for forcing to produce precipitation. With cold air filtering southward there may be a window to get some snow to mix in with the rain. Temperatures this morning should be the middle 30s but colder air aloft will support snow production. The relatively warmer surface temperatures should inhibit much/any accumulation. However, there may be some localized areas of heavier precipitation and the rates in these areas could put down a dusting on grassy surfaces. This should mainly be in northwest MO/extreme northeast KS. As drier air moves into the area later today, any precipitation should end from northwest to southeast, likely by this afternoon. The drier air will lead to clear skies and with a cold high pressure area settling southward, it'll be a cold start to the day Sunday with lows in the middle to upper 20s. Fortunately, that'll be the coldest we'll be for the remainder of the forecast. The area will see gradual warming through next week with the next decent chance for precipitation coming Wednesday night through Thursday. The system that will bring that chance doesn't look all that impressive. But there will be enough moisture in place and enough forcing from the upper wave to lead to some showers and possibly some thunderstorms. && .Aviation...(For the 12Z TAFS through 12Z Sunday Morning) Issued at 617 AM CDT SAT MAR 30 2019 A weak storm system moving across the area currently will bring a mixture of cloud bases to the terminals as light mixed precipitation moves through this morning. For the most part, ceilings and visibility will be higher level MVFR to VFR. But conditions could be reduced to low MVFR or IFR briefly as an area of mixed precipitation moves through. By the afternoon conditions will improve to VFR across eastern KS and western MO as the storm system exits to the east. Winds will be strong and gusty from the north through the day but will diminish this evening and overnight. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...CDB
Hazardous weather outlook, Mar 30, 4:15 AM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 415 AM CDT Sat Mar 30 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-310915- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 415 AM CDT Sat Mar 30 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Rain showers and light snow will come to an end Saturday morning. Little to no snow accumulation is expected, while additional rain totals will average near a tenth of an inch, mainly south of the Missouri River. Sub-freezing temperatures are expected both Saturday night and Sunday night. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Rain showers and thunderstorms will return to the area next mid- week. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:26 PM CDT | River Flood Warning | EAX | Linn, Livingston | 57 hr |
| Mar 30, 3:57 AM CDT | River Flood Warning | EAX | Buchanan | 64 hr |
| Mar 30, 4:21 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 10 hr |
| Mar 30, 4:21 AM CDT | River Flood Warning | EAX | Chariton, Macon | 28 hr |
| Mar 30, 4:21 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 23 hr |
| Mar 30, 8:20 AM CDT | River Flood Warning | EAX | Platte | 62 hr |
| Mar 30, 8:31 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 24 hr |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.